Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 2, NWS Quad Cities, IA

January 24, 2018Whiteside County, Illinois

NWS Quad Cities, IA issued this river flood warning at Jan 24, 2018, 11:57 AM CST for Whiteside County, Illinois. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 24, 2018, 11:57 AM CST (17:57 UTC)
Expired
Jan 28, 2018, 9:00 PM CST
In force
4 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 63 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Como (CMOI2). The gauge peaked at 12.83 ft at Jan 26, 2018, 1:00 AM CST.

actionminormoderate5101501/2401/2501/2601/2701/2801/2901/30
Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
15.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

128 
WGUS43 KDVN 241757
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
1157 AM CST Wed Jan 24 2018

...The National Weather Service in Quad Cities has issued a Flood 
Warning for the following rivers in Illinois...

  Rock River at Como affecting Whiteside County

.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-250557-
/O.NEW.KDVN.FL.W.0002.180124T1757Z-180129T0300Z/
/CMOI2.1.IJ.000000T0000Z.180125T1800Z.180127T1500Z.NO/
1157 AM CST Wed Jan 24 2018

...Flood Warning in effect until Saturday morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Rock River at Como.
* Until Saturday morning.
* At 11:30 AM Wednesday the stage was 10.4 feet...and slowly rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Abrupt fluctuations in the river level are possible due to changing river
  ice conditions.
* Forecast...Rise to 10.8 feet Thursday, then fall below flood stage 
  Saturday morning.

&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

Uttech
7 follow-up statements
838 
WGUS83 KDVN 250116
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
716 PM CST Wed Jan 24 2018



River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-251716-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180128T1800Z/
/CMOI2.1.IJ.000000T0000Z.180125T1800Z.180127T0600Z.NO/
716 PM CST Wed Jan 24 2018

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Rock River at Como.
* Until Saturday morning.
* At 6:30 PM Wednesday the stage was 10.3 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 10.6 feet Thursday. Fall below flood stage 
  Saturday morning.

&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

Nichols
905 
WGUS83 KDVN 250914
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
314 AM CST Thu Jan 25 2018


River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-260114-
/O.CON.KDVN.FL.W.0002.000000T0000Z-180128T1800Z/
/CMOI2.1.IJ.000000T0000Z.180125T1800Z.180127T0600Z.NO/
314 AM CST Thu Jan 25 2018

...Flood Warning remains in effect until Saturday morning...

The Flood Warning continues for
  The Rock River at Como.
* Until Saturday morning.
* At  2:30 AM Thursday the stage was 10.6 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 10.6 feet today. Fall below flood stage Saturday
  morning.


&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$
719 
WGUS83 KDVN 251547
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
947 AM CST Thu Jan 25 2018


.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-260747-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180129T0600Z/
/CMOI2.1.IJ.000000T0000Z.180126T0600Z.180127T1800Z.NO/
947 AM CST Thu Jan 25 2018

...Flood Warning now in effect until Saturday...

The Flood Warning continues for
  The Rock River at Como.
* Until Saturday.
* At  9:30 AM Thursday the stage was 11.1 feet and slowly rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 11.2 feet Friday morning. Fall below flood stage
  Saturday.


&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

Uttech
130 
WGUS83 KDVN 260113
FLSDVN

Flood Statement
National Weather Service Quad Cities IA/IL
713 PM CST Thu Jan 25 2018

.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-261713-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180130T1500Z/
/CMOI2.1.IJ.000000T0000Z.180125T2330Z.180129T0300Z.NO/
713 PM CST Thu Jan 25 2018

...Flood Warning now in effect until Sunday evening...

The Flood Warning continues for
  The Rock River at Como.
* Until Sunday evening.
* At  6:30 PM Thursday the stage was 12.3 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Generally fall off from current levels into the
  weekend, eventually falling below flood stage Sunday evening.
  But ice effects may cause rapid fluctuations up to at least two 
  feet from the expected stage. 

&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

12
585 
WGUS83 KDVN 260838
FLSDVN

Flood Statement
National Weather Service Quad Cities IA/IL
238 AM CST Fri Jan 26 2018

.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-270038-
/O.CON.KDVN.FL.W.0002.000000T0000Z-180130T1500Z/
/CMOI2.1.IJ.000000T0000Z.180126T0730Z.180129T0300Z.NO/
238 AM CST Fri Jan 26 2018

...Flood Warning remains in effect until Sunday evening...

The Flood Warning continues for
  The Rock River at Como.
* Until Sunday evening.
* At  2:00 AM Friday the stage was 12.8 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Generally fall off from the current river stage levels
  through the weekend, eventually falling below flood stage Sunday 
  evening. But ice activity may cause rapid fluctuations up to at
  least two feet from the expected stage. 


&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

12
818 
WGUS83 KDVN 261627
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
1027 AM CST Fri Jan 26 2018


.Ice jam conditions and runoff from recent rainfall have led to minor
river flooding along portions of the Rock River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-270827-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-180130T0900Z/
/CMOI2.1.IJ.000000T0000Z.180126T0730Z.180128T2100Z.NO/
1027 AM CST Fri Jan 26 2018

...Flood Warning now in effect until Sunday...

The Flood Warning continues for
  The Rock River at Como.
* Until Sunday.
* At  9:30 AM Friday the stage was 12.5 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...Generally fall off from the current river stage levels
  through the weekend, eventually falling below flood stage Sunday 
  afternoon, but ice activity may cause rapid fluctuations up to at
  least two feet from the expected stage.


&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$
811 
WGUS83 KDVN 270031
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
631 PM CST Fri Jan 26 2018



River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC195-270101-
/O.CAN.KDVN.FL.W.0002.000000T0000Z-180130T0900Z/
/CMOI2.1.IJ.000000T0000Z.180126T0730Z.180126T2040Z.NO/
631 PM CST Fri Jan 26 2018

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Rock River at Como.
* At 5:30 PM Friday the stage was 8.3 feet and falling.
* Flood stage is 10.0 feet.
* Fell below flood stage at 2:40 PM Friday.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 7.1 feet Sunday morning.

&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

Nichols

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 11:49 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 24, 11:49 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1149 AM CST Wed Jan 24 2018

...18z AVIATION UPDATE...

.SYNOPSIS...
Issued at 313 AM CST Wed Jan 24 2018

06z surface data has a frontal boundary running from northern Ohio
back into Minnesota while high pressure was across the southern
Plains. Dew points were in the teens and 20s from the Great Lakes
and Ohio Valley and into the Plains.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 313 AM CST Wed Jan 24 2018

Through sunrise a weak upper level disturbance will move into
eastern Iowa. Moisture is quite limited with this disturbance but
the moisture that is present combined with the forcing should be
enough to generate some transient flurries.

Wednesday morning, the upper level disturbance will move east of the
Mississippi taking any flurries with it. The afternoon hours look to
be dry across the entire area. Temperatures today should average
above normal.

Quiet and dry conditions will be seen across the area tonight as
high pressure moves into the Ohio and Tennessee Valleys.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 313 AM CST Wed Jan 24 2018

Dry weather and above to well above normal temperatures will prevail
from late this week well into the middle of next week. A frontal
system and passing upper trough will provide a cool down, and
return temperatures closer to normal for Sunday and Monday.
Otherwise, daytime highs in the 40s and 50s will be 10 to 20
degrees above late January normals.

An upper level ridge building out west will pass through the area
Thursday and Friday. An associated dry airmass and increasing
southerly, warm advection flow will drive temperatures into the 40s
to lower 50s Thursday, then well into the 50s Friday. For now, have
a range from 50 to around 55 on Friday, but this may still not be
warm enough, depending on the amount of mixing in a pre-frontal low
level south to southwest flow. South winds may be as strong as 20 to
30 mph in the afternoon before model consensus timing drives a cold
front through in the evening. The potential for rain developing
along and ahead of this front and trailing upper level wave Friday
night into Saturday remains low confidence as moisture remains in
short supply in the deep, dry zonal flow. The 00z ECMWF and
Canadian both depict some precipitation breaking out late Friday
night into Saturday morning across roughly the southeast half of
the forecast area, while the GFS is dry. For now, will maintain
only slight chance pops in the far southeast.

Saturday through Monday, the upper trough deepens to our east,
resulting in a northwest flow aloft that sends a reinforcing cold
front into the area Saturday night. This will result in highs in the
30s Sunday and Monday, with the coldest air Sunday night, where
forecast lows are in the teens.

Tuesday, a return flow sets up on the back side of high pressure
that pushes through Monday. Warm advection and dry ground should
push highs back into the 40s, with warm air remaining in place ahead
of a much stronger cold front shown pushing through the middle of
next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1141 AM CST Wed Jan 24 2018

Variable MVFR cloud deck this afternoon into the evening acrs
most of the area, with coverage ranging from SCTRD to OVC. Will
play the TAFs more pessimistic with BKN MVFR through evening and
not chase the SCTRD breaks unless they persist. West wind of 5-10
KTs to back to the south and southeast this evening and decrease
to 4-7 KTs. Challenging cloud fcst tonight, will bank on IFR
stratus and fog acrs western IA to lift north and stay west of the
TAF sites, but CID may get clipped for a period. The models may
be lifting the low MVFR deck northward too fast tonight, and may
have to delay CIG improvement in later updates after watching
trends on satellite/Obs. Some fog may develop tonight as well
especially north of HWY 30 in light southeast winds and if
clearing holes form. Will just go with MVFR VSBYs for now later
tonight at CID and DBQ.   ..12..

&&

.HYDROLOGY...
Issued at 313 AM CST Wed Jan 24 2018

The flood watch issued Tuesday for the Rock River near Como for
potential flooding from runoff and ice action remains in place. The
latest hydrographs showed readings have become nearly steady well
below action stage over the past 6 hours after rapid rises on
Tuesday. Will continue to monitor and keep the watch going for now
due to possible rapid fluctuations associated with a suspected
upstream ice jam.

On the Iowa River at Marengo, ice action may still be taking place,
but levels there and upstream at Belle Plaine have been shown a
falling trend over the past several hours.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Sheets
AVIATION...12
HYDROLOGY...Sheets
Hazardous weather outlook, Jan 24, 3:30 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
330 AM CST Wed Jan 24 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-250930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
330 AM CST Wed Jan 24 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A flood watch is in effect for the Rock River at Como due to
potential ice impacts on the river. Please see the latest River
Forecasts and Statements for details.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.